Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jan 14, 2007, 4:30 AM CST for 19 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 4:30 AM CST (10:30 UTC)
- Expired
- Jan 14, 2007, 11:35 AM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KEWX 141030 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 AM CST SUN JAN 14 2007 ...FLASH FLOOD WATCH IN EFFECT FOR EASTERN SECTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS... .A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH THIS EVENING FOR THE AREA OF SOUTH CENTRAL TEXAS ROUGHLY EAST OF A LINE FROM LAKE BUCHANAN TO BLANCO TO CENTERPOINT TO SAN ANTONIO AND CHARLOTTE. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. TXZ172-173-189>194-205>209-220>225-141830- /O.NEW.KEWX.FF.A.0003.070114T1030Z-070115T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 430 AM CST SUN JAN 14 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...ATASCOSA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... LEE...TRAVIS...WILLIAMSON AND WILSON. * THROUGH THIS EVENING * LIGHT TO MODERATE RAINS WILL BE ONGOING AS MOIST TROPICAL AIR CONTINUES TO OVERRIDE THE COLD TEMPERATURES AT THE SURFACE. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALIZED HIGHER TOTALS REACHING 5 INCHES. THIS RAIN ADDED TO THE RAIN THAT HAS ALREADY FALLEN WILL LEAD TO THE LIKELIHOOD OF FLASH FLOODING. MANY PLACES RECEIVED 2 TO 4 INCHES OF RAIN SATURDAY, WITH SOME HIGHER TOTALS OF 5 INCHES IN THE AUSTIN METROPOLITAN AREA. * SOME CREEKS ARE IN FLOOD, MAKING TRAVEL DIFFICULT. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
1 follow-up statement
000 WGUS64 KEWX 141735 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1135 AM CST SUN JAN 14 2007 ...FLASH FLOOD WATCH CANCELLED... .THE CHANCE OF HEAVY RAINFALL HAS DIMINISHED ACROSS SOUTH CENTRAL TEXAS. HOWEVER...MODERATE RAINS OF ONE-HALF TO ONE INCH MAY ACCUMULATE GRADUALLY OVER THE NEXT 24 HOURS AS NUMEROUS SHOWERS CONTINUE TO INTERACT WITH A SHALLOW COLD FRONT. TXZ172-173-189>194-205>209-220>225-141845- /O.CAN.KEWX.FF.A.0003.000000T0000Z-070115T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PLEASANTON... FLORESVILLE...KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 1135 AM CST SUN JAN 14 2007 ...FLASH FLOOD WATCH IS CANCELLED FOR CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE OFFICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL TEXAS. EXPECT ISOLATED RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH OVER THE CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS BY NOON MONDAY. ALTHOUGH THIS WILL LIKELY RESULT IN SOME CONTINUED PONDING OF POORLY DRAINED AREAS...THESE ADDITIONAL RAINS ARE NOT EXPECTED TO PRODUCE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jan 13, 11:40 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 13, 11:40 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1140 PM CST SAT JAN 13 2007 .AVIATION... OVERRUNNING CONDITIONS WILL PREVAIL WITH A SHALLOW COLD AIR MASS AT THE SURFACE AND WARM MOIST UNSTABLE AIR ABOVE. IFR OVC CIGS WILL PREVAIL WITH VSBYS OCCASIONALLY 1-3 MILES IN SCT SHRA/TSRA ALONG AND EAST OF KSAT-KAUS. BETWEEN 10Z AND 15Z AS TEMPERATURES LOWER TO NEAR FREEZING...A MIXTURE OF -RA AND -FZRA IS POSSIBLE MAINLY NORTH OF A LINE FROM K3T5-KHYI-KERV-KEGU. AFTER 15Z CIGS OCCASIONALLY LIFTING TO MVFR BETWEEN 17Z AND 00Z. && .PREV DISCUSSION... /ISSUED 817 PM CST SAT JAN 13 2007/ UPDATE... A COUPLE OF THINGS TO DISCUSS THIS EVENING. FIRST, THE FLASH FLOOD WATCH FOR THE EASTERN HALF OF THE CWA HAS BEEN ALLOWED TO EXPIRE. THE WINTER STORM WARNING AND WINTER STORM WATCH HAVE BEEN LEFT ALONE FOR THE TIME BEING. EDGED BACK POPS BY A CATEGORY FOR OVERNIGHT TONIGHT. DESPITE SHOWERS CURRENTLY DEVELOPING ACROSS THE COASTAL PLAINS...NOT EXPECTING MUCH COVERAGE OF STORMS UNTIL AFTER MIDNIGHT FOR OUR REGION. UPDATED WEATHER GRIDS TO REFLECT THE LOWER POPS...BUT LEFT IN MENTION OF RAIN/FREEZING RAIN MIX FOR AREAS OF THE HILL COUNTRY AND THE EDWARDS PLATEAU, AS THEY WILL LIKELY DIP BELOW FREEZING WITHIN THE NEXT FEW HOURS. LASTLY, TWEAKED NEAR- TERM HOURLY TEMP GRIDS TO REFLECT CURRENT TRENDS. NEW ZONES PACKAGE WILL BE OUT SHORTLY. DISCUSSION... AGRESSIVE COLD AIR MASS WILL CONTINUE TO UNDERCUT THE OVERRUNNING PATTERN THIS EVENING WITH FREEZING OR FROZEN PRECIP ALREADY POSSIBLE OVER OUR NORTHERN COUNTIES TONIGHT. WITH SUBFREEZING AIR JUST A COUPLE COUNTIES AWAY AND WEAKENING PRECIP TRENDS, WILL EXPECT TO SEE A FREEZING RAIN PATTERN DEVELOP OVER THESE NORTHERN COUNTIES. LIGHT ACCUMULATIONS EXPECTED...AND THE SOUTHERN PERIPHERY OF THE WARNING AREA REMAINING ABOVE FREEZING MAY MAKE THE INITIAL WINTER THREAT SEEM OVERDONE. HOWEVER...EXPECT BRIDGES AND OVERPASSES TO BECOME THREATENED OVER AT LEAST THE HILL COUNTRY AND NORTHERN PART OF THE AUSTIN METRO AREA. SOME SLEET IS POSSIBLE, BUT NEARY SOUNDINGS AND FORECAST SOUNDINGS CONTINUE TO SHOW A VERY SHALLOW AIRMASS THUS WILL FOCUS ON THE FREEZING RAIN. IT SHOULD BE NOTED THAT THE BRADY OBSERVATION JUST NORTH OF OUR AREA HAS BEEN STUCK ON 30 DEGREES ALL DAY. THUS THE LATE MORNING WARMUP SUGGESTED BY THE GRIDS AND THE FORECAST MAY NOT EVEN OCCUR, FURTHER WARRANTING AN EARLY ISSUANCE OF THE WARNING FOR THE NORTHERN COUNTIES. THE GFS CONTINUES TO SHOW HEAVY RAINS MOVING ACROSS THE AREA TO MAKE IT LOOK LIKE MAJOR ICE ACCUMULATIONS WOULD BE POSSIBLE. HOWEVER, FAVOR THE LIGHTER AMOUNTS OF THE NAM, WHICH IS MUCH CLOSER TO REALITY ON THE FRONT ANYWAY. SOUTHERN PARTS OF THE AREA IN THE WINTER STORM WATCH DO NOT SHOW TO BE COLD ENOUGH IN THE GRIDS DURING MUCH OF THE VALID TIME OF THE WATCH HOWEVER, EXPECT MORE SLEET AND SNOW TO BECOME POSSIBLE MONDAY AND BEYOND AS THE INVERSION DEEPENS AND THE AIR ALOFT CONTINUES TO COOL. THE FLASH FLOOD WATCH WOULD LIKELY BE ALLOWED TO EXPIRE THIS EVENING GIVEN CURRENT RADAR TRENDS, BUT DID NOT WANT TO CANCEL EARLY ONLY TO FIND ADDITIONAL HEAVY RAIN CELLS DEVELOP OVER VERY SENSITIVE AREAS. GIVEN POOR MODEL PERFORMANCE, HAVE GONE VERY GENERAL ON THE EXTENDED FORECAST AND WAY BELOW GFS GUIDANCE POPS. COLD AIR REINFORECEMENTS COULD RESULT IN LATE WEEK FROZEN PRECIP EVENTS, BUT THE GENERAL GFS/ECMWF PATTERNS SUGGEST A WARMING TREND THUS WILL STICK WITH A NON-DESCRIPTIVE SLIGHT CHANCE OF RAIN FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 33 36 33 33 28 / 70 80 90 80 40 AUSTIN BERGSTROM INTL AIRPORT 34 35 31 33 30 / 70 80 90 90 50 DEL RIO INTL AIRPORT 47 56 39 39 31 / 40 50 50 40 20 SAN ANTONIO INTL AIRPORT 37 41 33 34 28 / 60 70 80 80 50 && .EWX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BEXAR...DE WITT...DIMMIT...FRIO... GONZALES...GUADALUPE...KARNES...KINNEY...LAVACA...MAVERICK... MEDINA...UVALDE...VAL VERDE...WILSON...ZAVALA. WINTER STORM WARNING UNTIL 12 PM CST MONDAY FOR THE FOLLOWING ZONES: BANDERA...BASTROP...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...FAYETTE...GILLESPIE...HAYS...KENDALL...KERR...LEE... LLANO...REAL...TRAVIS...WILLIAMSON. && 25/99
Hazardous weather outlook, Jan 13, 5:32 AM CST, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CST SAT JAN 13 2007 TXZ171>173-183>194-202>209-217>225-228-141145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES ARE POSSIBLE ACROSS THE EASTERN SECTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING RAIN WILL COMMENCE OVER THE HILL COUNTRY SUNDAY NIGHT AND SPREAD SOUTH ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT. A WINTRY MIX OF FREEZING RAIN, SLEET AND SNOW IS POSSIBLE TUESDAY, CHANGING OVER TO SNOW TUESDAY NIGHT. ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT THIS TIME. COLD TEMPERATURES WILL PREVAIL MONDAY NIGHT THROUGH WEDNESDAY MORNING. A HARD FREEZE WILL GRIP THE AREA TUESDAY NIGHT WITH WIND CHILL INDICES FALL TO THE SINGLE DIGITS OVER THE HILL COUNTRY...AND TEENS OVER SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TUESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 12:49 PM CST | Winter Weather Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 18 more | 16 hr |
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.